Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 78, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 3, 2021, 8:48 PM CDT for Fisher County, Nolan County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2021, 8:48 PM CDT (01:48 UTC)
- Expired
- May 3, 2021, 9:30 PM CDT
- In force
- 42 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Fisher County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 107 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 6:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
739
WUUS54 KSJT 040148
SVRSJT
TXC151-353-040230-
/O.NEW.KSJT.SV.W.0078.210504T0148Z-210504T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
848 PM CDT Mon May 3 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northern Nolan County in west central Texas...
Southern Fisher County in west central Texas...
* Until 930 PM CDT.
* At 847 PM CDT, a severe thunderstorm was located near Inadale, or
13 miles northwest of Roscoe, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Wastella around 850 PM CDT.
Sweetwater around 910 PM CDT.
Longworth around 915 PM CDT.
Other locations impacted by this severe thunderstorm include Gannon,
Lake Sweetwater, Busby, Capitola and Us-84 Near The Nolan-Fisher
County Line.
This includes Interstate 20 between Mile Markers 233 and 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3267 10015 3241 10015 3242 10058 3246 10066
3269 10066
TIME...MOT...LOC 0147Z 276DEG 38KT 3260 10067
HAIL...1.00IN
WIND...60MPH
$$
sn1 follow-up statement
386
WWUS54 KSJT 040209
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
909 PM CDT Mon May 3 2021
TXC151-353-040230-
/O.CON.KSJT.SV.W.0078.000000T0000Z-210504T0230Z/
Nolan TX-Fisher TX-
909 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN NOLAN AND SOUTHERN FISHER COUNTIES...
At 909 PM CDT, a severe thunderstorm was located near Longworth, or 7
miles north of Sweetwater, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Nolan and southern Fisher Counties, including the
following locations... Busby, Capitola and Gannon.
This includes Interstate 20 between Mile Markers 244 and 260.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3267 10015 3241 10015 3246 10048 3254 10057
3269 10054
TIME...MOT...LOC 0209Z 275DEG 40KT 3257 10041
HAIL...1.00IN
WIND...60MPH
$$
snWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:40 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, May 3, 5:40 PM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 540 PM CDT Mon May 3 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 153 PM CDT Mon May 3 2021 Cold front has sagged into the Big Country and northern Permian Basin late this afternoon, with satellite showing a little agitated Cu development from Snyder and Big Spring west into New Mexico just north of the front. High-res models continue to produce convection along this boundary across the northern Permian basin late this afternoon, tracking into the Big Country this evening. The HRRR has consistently shown a possible supercell moving across Haskell and Throckmorton after 00Z. Have added POPs across all of the Big Country this evening, boosted POPs slightly across Haskell and Throckmorton and added a mention of severe. Speaking of severe, main threat tonight for the Big Country looks to be very large hail. Farther southeast, the front is very near Brownwood and the dryline is near San Saba, but both of those locations remain in the moist air mass. Models have shown almost all of the convection developing just east of their locations this evening as well, pushing quickly northeast. Still will need to monitor though in case the cap breaks quicker and storms can develop a little faster than anticipated. Decently colder air mass behind the front, with temperatures in the 70s this afternoon. This air mass will settle south overnight and help make for a cooler day tomorrow, aided by some low cloudiness for at least the morning hours. Highs on Tuesday will mainly stay in the 70s. && .LONG TERM... (Tuesday night through next Monday) Issued at 131 PM CDT Mon May 3 2021 A cool morning is forecast across West Central Texas on Wednesday. Expect low temperatures in the mid 40s to lower 50s. High temperatures will be in the upper 70s to mid 80s. A weak cold front is forecast to move through the area Thursday, keeping temperatures close to seasonal normals. Highs on Thursday and Friday will generally be in the 80s. Models are indicating the development of showers and thunderstorms Friday evening to our west, as an upper level disturbance tracks across the region. Although an isolated storm could approach Crockett County, most of this activity should remain to our west. Zonal flow is forecast to develop this weekend, with the dryline advancing well into West Central Texas both Saturday and Sunday afternoon. This will allow for hot and dry conditions this weekend, with highs generally in the low to mid 90s. The next cold front will move across the region on Monday. Temperatures for the start of next week will be slightly cooler, with highs generally in the 80s. Isolated showers and thunderstorms will be possible along the front Monday, mainly across our southeast counties. For now, have kept PoPs in the slight chance category, given the uncertainty this far out. && .AVIATION... (00Z TAFS) Issued at 530 PM CDT Mon May 3 2021 Hi Res models are indicating isolated to widely scattered storms moving east across the Big Country through 06Z. Looks like this activity will remain north of the KABI terminal, but will watch radar trends for possible amendments this evening. Otherwise, cold front will move to the south of the area by 07Z. The winds will be from the north with gusts to 25 knots behind the front. Also, MVFR ceilings will develop at the terminals, by 05Z at the KABI site to 12-13Z at the KSOA/KJCT sites. && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 71 47 77 / 20 0 0 0 San Angelo 57 77 49 83 / 5 0 0 0 Junction 57 79 49 82 / 5 0 0 0 Brownwood 57 72 47 76 / 5 5 0 0 Sweetwater 55 71 49 80 / 20 0 0 0 Ozona 57 79 51 83 / 5 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....Daniels AVIATION...21
Hazardous weather outlook, May 3, 2:33 PM CDT, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 233 PM CDT Mon May 3 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 233 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A few isolated thunderstorms are possible this evening across he Big Country, mainly north of a Sweetwater to Abilene line. The highest threat will be across Haskell and Throckmorton counties. Any storm that does develop will have the potential to reach severe levels, with very large hail larger than golf balls the main concern. Damaging winds and dangerous lightning will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this evening across the Big Country.
In the hours before
Local storm report, May 3, 8:32 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 5 W ROTAN 32.85N 100.55W
05/03/2021 M61 MPH FISHER TX MESONET
&&
KBLocal storm report, May 3, 8:37 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
837 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL ROTAN 32.85N 100.47W
05/03/2021 E2.75 INCH FISHER TX FIRE DEPT/RESCUE
GOLF BALL TO BASEBALL SIZED HAIL REPORTED BY
THE ROTAN FIRE DEPARTMENT.
&&
KBThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:24 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 39 min |
| May 3, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 36 min |
| May 3, 8:09 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 66 min |
| May 3, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 55 min |
| May 3, 9:32 PM CDT | Special Weather Statement | SJT | Jones | 43 min |
| May 3, 9:53 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 52 min |
| May 3, 10:10 PM CDT | Special Weather Statement | SJT | Throckmorton | 65 min |
| May 3, 10:14 PM CDT | Special Weather Statement | SJT | Shackelford | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.